Claritin D Side Effects

Do not use Claritin-D if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Claritin D Side Effects Center

Claritin D (loratadine and pseudoephedrine) is a combination antihistamine and decongestant used to treat allergies, nasal congestion, and sinus pressure. Claritin D is available over-the-counter and in generic versions.

What Are Side Effects of Claritin D?

Claritin D may cause serious side effects including:

  • pounding heartbeats,
  • fluttering in your chest,
  • severe dizziness,
  • nervousness, and
  • restless feeling

Get medical help right away, if you have any of the symptoms listed above.

Side effects of Claritin D can include:

  • dizziness,
  • drowsiness,
  • palpitations,
  • dry mouth,
  • headache,
  • fatigue,
  • nausea,
  • stomach pain,
  • constipation,
  • loss of appetite,
  • stomach upset,
  • nervousness,
  • sleep problems (insomnia),
  • sore throat,
  • blurred vision,
  • flushing (warmth, redness, or tingly feeling under your skin),
  • restlessness or excitability (especially in children),
  • skin rash or itching,
  • problems with memory or concentration, or
  • ringing in your ears.

Claritin D may cause serious side effects including:

  • pounding heartbeats,
  • fluttering in your chest,
  • severe dizziness,
  • nervousness, and
  • restless feeling

Get medical help right away, if you have any of the symptoms listed above.

Seek medical care or call 911 at once if you have the following serious side effects:

  • Serious eye symptoms such as sudden vision loss, blurred vision, tunnel vision, eye pain or swelling, or seeing halos around lights;
  • Serious heart symptoms such as fast, irregular, or pounding heartbeats; fluttering in your chest; shortness of breath; and sudden dizziness, lightheartedness, or passing out;
  • Severe headache, confusion, slurred speech, arm or leg weakness, trouble walking, loss of coordination, feeling unsteady, very stiff muscles, high fever, profuse sweating, or tremors.

This document does not contain all possible side effects and others may occur. Check with your physician for additional information about side effects.

Dosage for Claritin D

Claritin D is available in 12-hour and 24-hour dosing.

What Drugs, Substances, or Supplements Interact with Claritin D?

Do not use if you are taking an MAOI or have taken an MAOI in the past 2 weeks. Claritin D should not be used by patients with severe high blood pressure (hypertension), glaucoma or severe coronary artery disease without physician supervision. Claritin D may interact with other medicines that can cause drowsiness (cold or allergy medicine, sedatives, narcotic pain medicines, sleeping pills, muscle relaxers, and medicines for seizures, depression or anxiety), blood pressure medications, diuretics (water pills), medications to treat irritable bowel syndrome, bladder or urinary medications, aspirin or salicylates, beta-blockers, or antidepressants. Tell your doctor all medications and supplements you use.

Claritin D During Pregnancy and Breastfeeding

If pregnant or breastfeeding, consult a doctor before use. Stop use if an allergic reaction occurs or symptoms do not resolve within 7 days.

Additional Information

Our Claritin D Side Effects Drug Center provides a comprehensive view of available drug information on the potential side effects when taking this medication.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Claritin D Side Effects

QUESTION

Claritin D Consumer Information

Claritin D coupons

3 pharmacies near 20783 have coupons for Alavert D-12 (Brand Names:Claritin D for 10 Tablets Extended Release 24 Hour)

Capsule

Est. Regular Price

with free coupon

Walgreens

Est. Regular Price

with free coupon

CVS Pharmacy

CVS Pharmacy

Est. Regular Price

with free coupon

Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • pounding heartbeats or fluttering in your chest; or
  • severe dizziness, nervousness, or restless feeling.

Common side effects may include:

  • dry mouth, nose, or throat;
  • mild dizziness; or
  • sleep problems (insomnia).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Claritin D Side Effects

SLIDESHOW

Claritin D Professional Information

SIDE EFFECTS

Loratadine; Pseudoephedrine Sulfate 12 Hour Extended Release Tablets

Experience from controlled and uncontrolled clinical studies involving approximately 10,000 patients who received the combination of loratadine; pseudoephedrine sulfate for a period of up to 1 month provides information on adverse reactions. The usual dose was one tablet every 12 hours for up to 28 days.

In controlled clinical trials using the recommended dose of one tablet every 12 hours, the incidence of reported adverse events was similar to those reported with placebo, with the exception of insomnia (16%) and dry mouth (14%).

TABLE 2 Reported Adverse Events with an Incidence of ³ 2% in Loratadine; Pseudoephedrine Sulfate 12 Hour Extended Release Tablets in Placebo-Controlled Clinical Trials
Percent of Patients Reporting
Loratadine; Pseudoephedrine Sulfate 12 Hour Loratadine Pseudoephedrine Placebo
n=1023 n=543 n=548 n=922
Headache 19 18 17 19
Insomnia 16 4 19 3
Dry Mouth 14 4 9 3
Somnolence 7 8 5 4
Nervousness 5 3 7 2
Dizziness 4 1 5 2
Fatigue 4 6 3 3
Dyspepsia 3 2 3 1
Nausea 3 2 3 2
Pharyngitis 3 3 2 3
Anorexia 2 1 2 1
Thirst 2 1 2 1
See also  Actual Pictures Of Hemorrhoids

Adverse event rates did not appear to differ significantly based on age, sex, or race, although the number of non-white subjects was relatively small.

In addition to those adverse events reported above ( ³ 2%), the following less frequent adverse events have been reported in at least one patient treated with loratadine; pseudoephedrine sulfate 12 hour extended release tablets.

Gastrointestinal System: Abdominal distension, abdominal distress, abdominal pain, altered taste, constipation, diarrhea, eructation, flatulence, gastritis, gingival bleeding, hemorrhoids, increased appetite, stomatitis, taste loss, tongue discoloration, toothache, vomiting.

Liver and Biliary System: Hepatic function abnormal.

Psychiatric: Aggressive reaction, agitation, anxiety, apathy, confusion, decreased libido, depression, emotional lability, euphoria, impaired concentration, irritability, paroniria.

24 Hour Extended Release Tablets

Information on adverse reactions is provided from placebo-controlled studies involving over 2000 patients, 605 of whom received loratadine; pseudoephedrine sulfate 24 hour extended release tablets once daily for up to 2 weeks. In these studies, the incidence of adverse events reported with loratadine; pseudoephedrine sulfate 24 hour extended release tablets was similar to those reported with twice-daily (q12h) 120 mg sustained-release pseudoephedrine alone.

TABLE 3 Reported Adverse Events With an Incidence of ³ 2% in Loratadine; Pseudoephedrine Sulfate 24 Hour Extended Release Tablets Treatment Group in Double-Blind, Randomized, Placebo-Controlled Clinical Trials Percent of Patients Reporting Loratadine; phedrine Sulfate 24 Hour Loratadine 10 mg Pseudoephedrine 120 mg q12h Placebo (n = 605) (n = 449) (n = 220) (n = 605) Dry Mouth 8 2 7 2 Somnolence 6 4 5 4 Insomnia 5 1 9 1 Pharyngitis 5 5 5 5 Dizziness 4 2 3 2 Coughing 3 2 3 1 Fatigue 3 4 1 2 Nausea 3 2 4 2 Nervousness 3 1 4 1 Anorexia 2

Adverse events occurring in greater than or equal to 2% of loratadine; pseudoephedrine sulfate 24 hour extended release tablets-treated patients, but that were more common in the placebo-treated group, include headache.

Adverse events did not appear to significantly differ based on age, sex, or race, although the number of nonwhites was relatively small.

In addition to those adverse events reported above, the following adverse events have been reported in fewer than 2% of patients who received loratadine; pseudoephedrine sulfate 24 hour extended release tablets.

Autonomic Nervous System: Altered lacrimation, flushing, increased sweating, mydriasis, thirst.

Body as a Whole: Abnormal vision, asthenia, back pain, chest pain, conjunctivitis, earache, eye pain, facial edema, fever, flu-like symptoms, leg cramps, lymphadenopathy, malaise, rigors, tinnitus.

Cardiovascular System: Hypertension, palpitation, tachycardia.

Central and Peripheral Nervous System: Convulsions, dysphonia, hyperkinesis, hypertonia, migraine, paresthesia, tremor.

Gastrointestinal System: Abdominal distension, altered taste, constipation, diarrhea, dyspepsia, flatulence, gastritis, stomatitis, tongue ulceration, toothache, vomiting.

Liver and Biliary System: Cholelithiasis.

Musculoskeletal System: Arthralgia, musculoskeletal pain, myalgia, tendinitis.

Psychiatric: Agitation, depression, emotional lability, irritability.

Reproductive System: Vaginitis.

Respiratory System: Bronchospasm, dyspnea, epistaxis, hemoptysis, nasal congestion, nasal irritation, pleurisy, pneumonia, sinusitis, sputum increased, wheezing.

Skin and Appendages: Acne, pruritus.

Urinary System: Oliguria, micturition frequency, urinary retention, urinary tract infection.

Additional adverse events reported with the combination of loratadine and pseudoephedrine include abnormal hepatic function, aggressive reaction, anxiety, apathy, confusion, euphoria, paroniria, postural hypotension, syncope, urticaria, vertigo, weight gain.

There have been postmarketing reports of mechanical upper gastrointestinal tract obstruction and esophageal perforation in patients taking a previously marketing formulation of loratadine; pseudoephedrine sulfate 24 hour extended release tablets. In some, but not all, of these cases, patients have had known upper gastrointestinal narrowing or abnormal esophageal peristalsis. It is not known whether this reformulation of loratadine; pseudoephedrine sulfate 24 hour extended release tablets has the potential for this adverse event (see PRECAUTIONS and DOSAGE AND ADMINISTRATION).

12 and 24 Hour Extended Release Tablets

The Following Additional Adverse Events Have Been Reported With Loratadine; Pseudoephedrine Sulfate Tablets: Alopecia, altered salivation, amnesia, anaphylaxis, angioneurotic edema, blepharospasm, breast enlargement, breast pain, dermatitis, dry hair, erythema multiforme, laryngitis, menorrhagia, nasal dryness, photosensitivity reaction, purpura, seizures, sneezing, supraventricular tachyarrhythmias, urinary discoloration. Additional Adverse Events for 24 Hour Extended Release Tablets Only: Abdominal distress, altered micturition, bronchitis, decreased libido, dry skin, hypoesthesia, impaired concentration, impotence, increased appetite, peripheral edema, rash, and upper respiratory infection.

Pseudoephedrine may cause mild CNS stimulation in hypersensitive patients. Nervousness, excitability, restlessness, dizziness, weakness, or insomnia may occur. Headache, drowsiness, tachycardia, palpitation, pressor activity, and cardiac arrhythmias have been reported. Sympathomimetic drugs have also been associated with other untoward effects, such as fear, anxiety, tenseness, tremor, hallucinations, seizures, pallor, respiratory difficulty, dysuria, and cardiovascular collapse.

DRUG ABUSE AND DEPENDENCE

There is no information to indicate that abuse or dependency occurs with loratadine. Pseudoephedrine, like other central nervous system stimulants, has been abused. At high doses, subjects commonly experience an elevation of mood, a sense of increased energy and alertness, and decreased appetite. Some individuals become anxious, irritable, and loquacious. In addition to the marked euphoria, the user experiences a sense of markedly enhanced physical strength and mental capacity. With continued use, tolerance develops, the user increases the dose, and toxic signs and symptoms appear. Depression may follow rapid withdrawal.

Read the entire FDA prescribing information for Claritin D (Loratadine and Pseudoephedrine)

© Claritin D Patient Information is supplied by Cerner Multum, Inc. and Claritin D Consumer information is supplied by First Databank, Inc., used under license and subject to their respective copyrights.

Health Solutions From Our Sponsors

  • Penis Curved When Erect
  • Could I have CAD?
  • Treat Bent Fingers
  • Treat HR+, HER2- MBC
  • Tired of Dandruff?
  • Life with Cancer

Pill Identifier Tool Quick, Easy, Pill Identification

Drug Interaction Tool Check Potential Drug Interactions

Pharmacy Locator Tool Including 24 Hour, Pharmacies

See also  What Does A Std Look Like

Claritin D Drug Imprint

009045833_PB

Claritin D Side Effects

oblong, white, imprinted with RX724

Claritin-D 24 Hour

Claritin D Side Effects

oblong, white, imprinted with CLARITIN D 24 HOUR

Claritin D Side Effects

round, white, imprinted with CLARITIN D

loratadine-pseudoephedrine 525440239

Claritin D Side Effects

oval, white, imprinted with Andrx 605

Claritin-D

Medically reviewed by Philip Thornton, DipPharm. Last updated on Jun 14, 2022.

What is Claritin-D?

Claritin-D contains a combination of loratadine and pseudoephedrine. Loratadine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

The pseudoephedrine in Claritin-D is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

Claritin-D is used to treat sneezing, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.

Warnings

Do not use Claritin-D if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.

Ask a doctor or pharmacist before using any other cold, allergy, or sleep medicine. Antihistamines and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant. Claritin-D may cause blurred vision or impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly. Drinking alcohol can increase certain side effects of Claritin-D.

Related/similar drugs

Before taking this medicine

Do not use Claritin-D if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Ask a doctor or pharmacist if Claritin-D is safe to use if you have:

  • liver or kidney disease;
  • heart disease, high blood pressure;
  • diabetes;
  • thyroid disorder; or
  • an enlarged prostate and urination problems.

Do not use this medicine without a doctor’s advice if you are pregnant.

You should not breast-feed while using this medicine.

How should I take Claritin-D?

Use Claritin-D exactly as directed on the label, or as prescribed by your doctor. Cold or allergy medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving Claritin-D to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cold or allergy medicines in very young children.

Swallow the tablet whole and do not crush, chew, or break it.

Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken a cold or allergy medicine within the past few days.

Store at room temperature away from moisture and heat.

Dosing information

Usual Adult Dose for Allergic Rhinitis:

1 tablet (5 mg-120 mg) orally twice a day
-or-
1 tablet (10 mg-240 mg) orally once daily.

Usual Adult Dose for Nasal Congestion:

1 tablet (5 mg-120 mg) orally twice a day
-or-
1 tablet (10 mg-240 mg) orally once daily.

Usual Pediatric Dose for Allergic Rhinitis:

1 tablet (5 mg-120 mg) orally twice a day
-or-
1 tablet (10 mg-240 mg) orally once daily.

Usual Pediatric Dose for Nasal Congestion:

1 tablet (5 mg-120 mg) orally twice a day
-or-
1 tablet (10 mg-240 mg) orally once daily.

What happens if I miss a dose?

Since Claritin-D is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

An overdose can cause severe drowsiness.

What to avoid

This medicine may cause blurred vision and may impair your reactions. Avoid driving or hazardous activity until you know how this medicine will affect you.

Drinking alcohol can increase certain side effects of this medication.

Ask a doctor or pharmacist before using other cough or cold medicines that may contain similar ingredients.

Claritin-D side effects

Get emergency medical help if you have signs of an allergic reaction to Claritin-D: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • pounding heartbeats or fluttering in your chest; or
  • severe dizziness, nervousness, or restless feeling.

Common Claritin-D side effects may include:

  • dry mouth, nose, or throat;
  • mild dizziness; or
  • sleep problems (insomnia).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect Claritin-D?

Using Claritin-D with other drugs that make you drowsy can worsen this effect. Ask your doctor before using opioid medication, a sleeping pill, a muscle relaxer, or medicine for anxiety or seizures.

Other drugs may interact with loratadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell your doctor about all your current medicines and any medicine you start or stop using.

Where can I get more information?

Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use Claritin-D only for the indication prescribed.

More about Claritin-D (loratadine / pseudoephedrine)

  • Check interactions
  • Reviews (71)
  • Drug images
  • Side effects
  • Dosage information
  • During pregnancy
  • Support group
  • Drug class: upper respiratory combinations

Patient resources

Other brands

Other formulations

Related treatment guides

  • Allergic Rhinitis
  • Nasal Congestion

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.

Copyright 1996-2023 Cerner Multum, Inc. Version: 11.01.

Claritin Pediatric Dosage Guide

Use these dosage charts for infants and children under 12 years old:

About Us

Family Medicine

Family MedicineIn 2024 our team of doctors and nurses provide a comprehensive range of family planning services. Our doctors have expertise in antenatal care, preconception planning, and STD checks. Contraceptive advice including Mirena and Implanon insertion is available.

  • Early detection of illness;
  • Family planning;
  • Promotion of healthy lifestyle;
  • Skin cancer checks;
  • Sports injuries;
  • Weight reduction;
  • Workers compensation and third party.

  • Children's Health

    Children's HealthBaby Weighing Service. Babies can be booked with our Nurse for weighing, a doctors appointment is not required to use this service. Contact reception for a appointment to have your baby weighed.

    Immunisations. At Tuggeranong Square children's immunisation is regarded an important part of your childs health care. Our doctors take immunising children very seriously. and to ensure all children are immunised Tuggeranong Square Medical Practice doctors BULK BILL for all childhood immunisations. Tuggeranong Square Medical Practice also ensures the Practice Nursing Staff are highly trained in childhood immunisations.


    Women's Health

    Women's HealthOur practice is dedicated to treating a wide spectrum of women’s health concerns. We offer pre-natal, antenatal and postnatal care, contraceptive options, pap screening, and preventative health care advice. We provide assistance, advice and support through all stages of life, recognising the many issues many women may face from adolescence through to the peri and post-menopausal period.

    • Cervical Screening tests;
    • Reproductive health. Including Mirena and Implanon insertion;
    • Shared antenatal care.

    Men's Health

    Men's HealthWe encourage men to present routinely to their GP to discuss all aspects of their health. We provide comprehensive advice and support for men to address the prevention and management of various health conditions. This may include assessments for cardiovascular risk, diabetes, cancer prevention, mental health assessments, STD screening, sports injuries and the importance of sleep as it relates to other areas of health.


    • Preventative Healthcare. Including cardiovascular screening, mental health and cancer checks;
    • Prostate examination.
Alex Koliada, PhD

Alex Koliada, PhD

Alex Koliada, PhD, is a well-known doctor. He is famous for his studies of ageing, genetics and other medical conditions. He works at the Institute of Food Biotechnology and Genomics NAS of Ukraine. His scientific researches are printed by the most reputable international magazines. Some of his works are: Differences in the gut Firmicutes to Bacteroidetes ratio across age groups in healthy Ukrainian population [BiomedCentral.com]; Mating status affects Drosophila lifespan, metabolism and antioxidant system [Science Direct]; Anise Hyssop Agastache foeniculum Increases Lifespan, Stress Resistance, and Metabolism by Affecting Free Radical Processes in Drosophila [Frontiersin].
View All Articles